What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 29, 1:50 PM EST, 45 minutes earlier.
Area forecast discussion, Aug 29, 1:50 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 29 2022
.SYNOPSIS...
Issued at 1111 AM EDT Mon Aug 29 2022
Rain and thunderstorms are expected this afternoon into the
evening period tonight. Expectation is a line of storms
associated with a cold frontal passage will move through the
forecast area from west to east this afternoon into the overnight
hours. There is high confidence in severe weather occurring west
of interstate 69, especially west of State Highway 13 in Indiana.
Damaging winds, heavy rain, and hail up to 1 inch in diameter are
possible threats in any severe storms. Heat indices will be in
the mid to upper 90s today, so some heat related illnesses are
possible if folks are outdoors for long periods of time. Dry
conditions prevail with highs in the 70s and low 80s for the
remainder of the work week.
&&
.UPDATE...
Issued at 244 PM EDT Mon Aug 29 2022
As of 1845z, a line of strong to severe thunderstorms over eastern
Lake Michigan southwestward into central Illinois will continue to
move eastward into the CWA. These storms have exhibited strong winds
as it moved through the Chicagoland area. SPC has issued a Severe
Thunderstorm Watch for the entire CWA through 8 PM EDT tonight. When
Thunder Roars, Go Indoors! Stay tuned for latest updates and
forecasts at weather.gov/iwx
&&
.SHORT TERM...(This Afternoon through Tuesday)
Issued at 1111 AM EDT Mon Aug 29 2022
An active day today in the convective realm as warm,
uncomfortable, and muggy conditions, surface dew points in the
low to mid 70s, will help to fuel increases in chances of
thunderstorms this afternoon into the evening. At 15z, a line of
thunderstorms has developed over eastern Iowa, and western
Illinois and southwest Wisconsin. This activity will continue to
move eastward this afternoon and evening and is associated with a
cold front that is currently draped from northeast Wisconsin
southwest to northern Missouri and southeast Nebraska.
Surface instability and lift is more than adequate with current
values of around 3000 J/Kg but by later this afternoon a tongue of
4500 to 5000 J/Kg will spread northeast into the west and
northwestern portions of the CWA. Mid level lapse rates will range
from 7 to 7.5 degrees C/Km. The lifting mechanism will be the mid
level trough axis and the surface frontal boundary that will
transit eastward through this evening.
Shear is not overly impressive with this system, but will be
enough to make things interesting. Effective Bulk Shear values
will range 20 to 35 knots across the western portions of our CWA.
So with these ingredients in place this afternoon, there is pretty
good confidence in severe thunderstorms, especially for the
western half of the CWA. The SPC has the area basically west of
State Route 13 in Indiana and Berrien, Cass, and western St.
Joseph Counties in Michigan highlighted with an enhanced risk for
severe weather. For all other locations in the CWA, a slight risk
for severe storms is in place. The main threats will be strong
gusty winds, perhaps up to 60 mph, up to 1 inch in hail possible,
and with precipitable water values up to 2 inches there is a good
chance for heavy downpours. The good news is storm motion of
around 30 knots should keep flooding potential down, however
nuisance type flooding and road ponding will be likely with the
heavier downpours. An isolated tornado cannot be ruled out but any
occurrence would be within the area of enhanced risk.
The timing right now looks like we should see the previously
mentioned line of storms over western Illinois arrive in the
western portions of our CWA around 18z (2 PM EDT). Now, there is
the possibility as this feature moves closer a few scattered
storms may develop ahead of the line so will be monitoring for
that. The line of convection/frontal boundary is expected to move
relatively quickly and this would mean that we could be seeing the
main activity move eastward out of the area by 8 or 9 pm EDT time
frame. A few lingering showers and even a thunderstorm will still
be possible post frontal through the late night period and
morning hours.
By Tuesday afternoon drier and cooler air will be ushered in with
gusty winds in the wake of the frontal passage through the
remainder of the day. The increased winds will increase waves on
Lake Michigan which will increase swim risks for the Lake Michigan
beaches and may make boating a bit more difficult.
&&
.LONG TERM...(Tuesday Night through Sunday)
Issued at 1111 AM EDT Mon Aug 29 2022
Quieter weather pattern expected for the remainder of the forecast
period with mostly dry and near normal to slightly cooler than
normal temperatures expected through at least Sunday as high
pressure moves into the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 108 PM EDT Mon Aug 29 2022
Main aviation concern over the next 24 hours is the approaching
convection from IL. This line is expected to impact the KSBN
terminal around 20z with KFWA being impacted around 22z. While
convection impacts the terminal expect lowered ceilings, visby,
and variable gusty winds. Once convection moves through, a cold
front is expected to drop across the terminals overnight and shift
winds out of a northerly direction. Winds should remain below
10kt.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Beach Hazards Statement through Tuesday evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory until 8 PM EDT Tuesday for LMZ043.
&&
UPDATE...Andersen
SYNOPSIS...Andersen
SHORT TERM...Andersen
LONG TERM...Andersen
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 2:00 PM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
300 PM EDT Mon Aug 29 2022
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-301900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
300 PM EDT Mon Aug 29 2022 /200 PM CDT Mon Aug 29 2022/
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There are chances for showers and thunderstorms Tuesday morning east
of Interstate 69. Severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
LMZ043-301900-
New Buffalo MI to St Joseph MI-
300 PM EDT Mon Aug 29 2022
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Severe Thunderstorm Watch.
Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
LMZ046-301900-
Michigan City IN to New Buffalo MI-
300 PM EDT Mon Aug 29 2022
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
MIZ077-301900-
Berrien-
300 PM EDT Mon Aug 29 2022
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...
This Hazardous Weather Outlook is for southwest Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Severe Thunderstorm Watch.
Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.
Lake Michigan beaches in Michigan and Indiana could see dangerous
waves and currents develop rapidly in and around thunderstorm
activity late this afternoon into the overnight hours. Those
visiting the beaches should monitor for quickly changing conditions
and heed the advice of lifeguards or beach patrol.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
There is a moderate swim risk for La Porte county beaches in Indiana
on Tuesday and Wednesday. Breaking waves and currents are expected.
There is a high swim risk for Berrien County beaches on Tuesday.
Life-threatening waves and currents are expected, and those visiting
the beaches should plan to stay out of the water. There is a
moderate swim risk on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
INZ003-301900-
La Porte-
200 PM CDT Mon Aug 29 2022
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.
Lake Michigan beaches in Michigan and Indiana could see dangerous
waves and currents develop rapidly in and around thunderstorm
activity late this afternoon into the overnight hours. Those
visiting the beaches should monitor for quickly changing conditions
and heed the advice of lifeguards or beach patrol.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a moderate swim risk for La Porte county beaches in Indiana
on Tuesday and Wednesday. Breaking waves and currents are expected.
There is a high swim risk for Berrien County beaches on Tuesday.
Life-threatening waves and currents are expected, and those visiting
the beaches should plan to stay out of the water. There is a
moderate swim risk on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
Andersen
In the hours before
Special weather statement, Aug 29, 9:00 AM EST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1000 AM EDT Mon Aug 29 2022
OHZ005-291415-
Henry OH-
1000 AM EDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of east central Henry
County through 1015 AM EDT...
At 959 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mcclure, or 9 miles east of Napoleon, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central Henry
County, including the following locations... Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4130 8398 4142 8398 4145 8388 4129 8388
TIME...MOT...LOC 1359Z 260DEG 22KT 4136 8394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FISHERLocal storm report, Aug 29, 1:28 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 3 WSW LAKEVILLE 41.51N 86.33W
08/28/2022 ST. JOSEPH IN PUBLIC
SEVERAL TREES DOWN NEAR THE INTERSECTION OF
OAK AND RILEY ROADS.
&&
LWFLocal storm report, Aug 29, 2:08 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND GST 1 N BENTON HEIGHTS 42.13N 86.42W
08/29/2022 M43 MPH BERRIEN MI ASOS
ASOS STATION KBEH BENTON HARBOR.
&&
CRLocal storm report, Aug 29, 2:16 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST SAINT JOSEPH 42.10N 86.49W
08/29/2022 M41 MPH BERRIEN MI MESONET
MESONET STATION SJOM4 SAINT JOSEPH.
&&
CRLocal storm report, Aug 29, 2:21 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM NON-TSTM WND GST 1 N BENTON HEIGHTS 42.13N 86.42W
08/29/2022 M54 MPH BERRIEN MI ASOS
ASOS STATION KBEH BENTON HARBOR.
&&
CRLocal storm report, Aug 29, 2:22 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 1 N BENTON HEIGHTS 42.13N 86.42W
08/29/2022 M54 MPH BERRIEN MI ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 1 N BENTON HEIGHTS. ASOS STATION KBEH
BENTON HARBOR.
&&
CR